Cracks in the corner of mouth

Discussion in 'Fibromyalgia Main Forum' started by tulip922s, Jun 20, 2003.

  1. tulip922s

    tulip922s New Member

    My mom suffers from fibromyalgia is has had cracks in the corners of her mouth that really hurt and won't go away.

    Does anyone else get this?

    What can be done for this?

    Thanking in advance for your replys. Have a great day. Tulip
  2. sp

    sp New Member

    WHEN I'M REALLY RUN DOWN OR SICK WITH A VIRUS. I HAVE THEM RIGHT NOW, AND HAVE BEEN RUN DOWN WITH SORE GLANDS, ACHES, FEVER, WEAKNESS, AND SORE CHEST CAVITY. IT CAN BE FROM A YEAST INFECTION OR LACK OF VIT.B, OR AN OVERDOSE OF VIT.A, BUT WITH ME I THINK I MUST HAVE A VIRUS BC IT ONLY HAPPENS WHEN I'M REALLY SICK. IT LASTS 2-3 WEEKS.
  3. klutzo

    klutzo New Member

    I had this really bad at the start of my fibro, probably because I also had very bad IBS diarreha, so all my vitamins were going right through me. I actually have small scars from it.
    It is usually caused by a deficiency of Riboflavin (vitamin B2). All Fibromites need extra B Complex vitamins and in an easily digestible form, not a hard tablet. Get one that has at least 50 ,preferrably 75 mgs. of the basic B's in it.
    Klutzo
  4. reva727

    reva727 New Member

    When I had this problem, the doctor also told me to take a good vitamin B complex and I haven't had the problem since.
  5. Plantscaper

    Plantscaper New Member

    with Perleche..due to yeast overgrowth..but usually, it is redish, too, there, in the corners of mouth..and I treat it with mycolog or some antifungal and it will go away, then, with multiple treatments..and usually appears whenever I am more "run-down" than usual..
  6. Wingingit

    Wingingit New Member

    I have had this problem for what seems like forever!
    I have started taking multivitamins and B12 recently, but it's still there...time to bump up the B's I guess...
    Thanks so much for this!
    Oddly, for me, with all of the other stuff going on with my body, I just considered this a nuisance problem. Now that someone has tied it in with this condition and provided a solution maybe it will be one less thing to cope with soon.
  7. klutzo

    klutzo New Member

    If you are taking adequate vitamin B but still having the problem, it may be time to consider that much of it is going into the toilet. You may have trouble absorbing nutrients, as most of us do.
    Fibro patients are in a constant low-level state of "fight-or-flight", and during this state, the brain sends the blood away from digestion and puts digestion on hold, using that energy for the fight or the flight. This makes it harder for us to get nutrition from our food, causes most of us to have Irritable Bowel Syndrome, and is one reason why we are recommended to take 3 times the usual amt. of B complex.
    I would suggest the addition of a wide-spectrum digestive enzyme supplement. It will free up energy that your body is now using to make enzymes, help you absorb better, and if you get one that has either Bromelain or Pancreatin in it, it has the added benefit of reducing inflammation.
    Klutzo
  8. tulip922s

    tulip922s New Member

    for your responses. My mom just stopped over and I let her read your responses. She does take additional vitamin B, but, maybe she's not taking enough.

    We were at the health food store yesterday and a highly trained employee there also made the "yeast connection" (name of popular book on the topic) and she's considering a probiotic and yeast cleanse.

    I use an ointment called Lotrisone when it happens to me. It is anti-fungal and I believe similiar ingredients as Monistat. Hhhmmmmmmm, sounds like yeast to me.

    We are both trying very, very hard to stay away from sugar and follow the yeast free diet. It's tough and we both have slipped.

    Best of luck to all. Tulip
  9. Raven41

    Raven41 New Member

    Yet, another irritating thing that seems to be among most every person who suffers with this collage of conditions...
    Apparently most everyone has heard of the Vitamin B Complex helping with this "cracks in the corner of the mouth" thing. The B vitamins are SO helpful! I also have found that the medications that I have to take all have the side effect of dry mouth... and I think when I'm sleeping, a lot of the time I am sleeping with my mouth open ... so I was just assuming that might be part of the reason. I wake up during the night and my mouth is so dry that I can't hardly swallow. However, I also seem to do this about "bouts" of low grade or high fevers... I always put some kind of lip balm on at night before I go to sleep and sometimes I use campho-phenique or something for external mouth sores. Not sure that will help... it's just been something helpful for me.
  10. Eve612

    Eve612 New Member

    My dentist told me about this & it works! He said to get Monistat 7 at the store & apply it to the cracks, & it will heal them quickly. I thought he was nuts, but I gave it a try & now, I wouldn't be without it!

    Eve